Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 10, 2008, 9:33 AM CDT for Nevada County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 9:33 AM CDT (14:33 UTC)
- Expired
- Apr 10, 2008, 10:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:42 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 615 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 101433
TORSHV
ARC099-101500-
/O.NEW.KSHV.TO.W.0038.080410T1433Z-080410T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1000 AM CDT
* AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BODCAW...OR
ABOUT 11 MILES NORTH OF STAMPS...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
WILLISVILLE BY 940 AM CDT...
ROSSTON BY 945 AM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT THURSDAY FOR
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY
AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA.
LAT...LON 3380 9313 3353 9312 3343 9339 3346 9341
3346 9347 3346 9348 3363 9347 3381 9322
TIME...MOT...LOC 1433Z 241DEG 43KT 3353 9342
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 8:59 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 10, 8:59 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 AM CDT THU APR 10 2008
.DISCUSSION...
HAVE UPDATED ZONES FOR THE NEW TORNADO WATCH 189 IN EFFECT UNTIL 4
PM. NEW SOUNDING INDICATED HELECITY VALUES OVER 800...ALMOST TOO
HIGH. GETTING REPORTS OF DAMAGE WITH THE LINE SEGMENT MOVING
THROUGH NORTHERN CWA ATTM. WILL CONTINUE TO WATCH SOUTHWEST FOR
REDEVELOPMENT AHEAD OF THE SURFACE DRYLINE AROUND THE METROPLEX.
FWD SOUNDING SHOWING A LOT OF DRY AIR JUST OFF THE SURFACE...BUT
ALSO A LOT OF WEST WIND WHICH MAY MIX DOWN TO THE SURFACE SOON AND
ACCELERATE THE DRY LINE EASTWARD. /04/
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT THU APR 10 2008/
DISCUSSION...
STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.
AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 61 74 47 / 70 20 30 10
MLU 83 63 74 47 / 60 60 40 20
DEQ 79 49 68 39 / 70 10 10 10
TXK 80 54 69 44 / 70 10 10 10
ELD 82 60 73 44 / 70 50 30 10
TYR 82 56 73 45 / 60 10 10 10
GGG 85 58 73 46 / 60 10 10 10
LFK 83 64 76 48 / 60 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
04/04Hazardous weather outlook, Apr 10, 6:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU APR 10 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE FOUR STATE REGION. LARGE HAIL...ISOLATED TORNADOES... DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE. A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS...PUSHING A DRYLINE INTO EAST TEXAS BY THIS AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA EARLY THIS MORNING...REACHING SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA BY MID MORNING. THE STORMS WILL REACH SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA BY MIDDAY. THE GREATEST RISK FROM THESE STORMS WILL BE DAMAGING WINDS. SOME MARGINALLY SEVERE HAIL...UP TO ONE INCH IN DIAMETER...IS POSSIBLE. A FEW TORNADOES MAY ALSO SPIN UP ALONG THE LINE OF STORMS. FLASH FLOODING IS ALSO POSSIBLE ACROSS SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND A PORTIONS OF NORTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTHWEST AND NORTH CENTRAL LOUISIANA FRIDAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON.
In the hours before
Local storm report, Apr 10, 6:01 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND DMG GILMER 32.73N 94.95W
04/10/2008 UPSHUR TX LAW ENFORCEMENT
A FEW TREES DOWN RESULTING IN POWER OUTAGES ACROSS
EASTERN PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
NON-THUNDERSTORM WIND GUSTS.
0500 AM NON-TSTM WND DMG TYLER 32.33N 95.30W
04/10/2008 SMITH TX LAW ENFORCEMENT
A FEW TREES DOWN ACROSS THE NORTHWEST AND SOUTHWEST
PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
NON-THUNDERSTORM WIND GUSTS.
0500 AM NON-TSTM WND DMG 5 E PITTSBURG 33.00N 94.88W
04/10/2008 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 993 AND FM 2254 RESULTING IN SOME
POWER OUTAGES. WINDS ASSOCIATED WITH NON-THUNDERSTORM
WIND GUSTS.
&&
MBERRYLocal storm report, Apr 10, 6:33 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 5 NW QUITMAN 32.85N 95.51W
04/10/2008 WOOD TX LAW ENFORCEMENT
TREES DOWNED ALONG HWY 154 NORTHWEST OF TOWN.
0620 AM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
04/10/2008 RED RIVER TX LAW ENFORCEMENT
SEVERAL TREES DOWNED ACROSS THE COUNTY. TREES DOWNED AT
THE INTERSECTION OF HWY 82 AND 1699. TREES DOWNED AT FM
195 AND HWY 137.
0605 AM TSTM WND DMG VALLIANT 34.00N 95.09W
04/10/2008 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWNED IN TOWN.
0625 AM TSTM WND DMG 1 E BROKEN BOW 34.03N 94.72W
04/10/2008 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWNED EAST OF TOWN.
&&
MBERRYLocal storm report, Apr 10, 6:43 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM NON-TSTM WND DMG SHREVEPORT 32.47N 93.80W
04/10/2008 CADDO LA BROADCAST MEDIA
TREE AND POWELINES DOWNED AT THE 300 BLOCK OF
INDEPENDENCE STREET AND WOODLAND WAY...WEST OF CURTIS
LANE.
&&
MBERRYLocal storm report, Apr 10, 8:28 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 8 WNW JEFFERSON 32.81N 94.48W
04/10/2008 MARION TX LAW ENFORCEMENT
TREES AND POWERLINES ARE REPORTED DOWN BY LAW ENFORCEMENT
IN THE PINE HARBOR AREA.
0800 AM TSTM WND DMG MARIETTA 33.17N 94.54W
04/10/2008 CASS TX LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ALONG HWY 77 NEAR MARIETTA.
&&
18Local storm report, Apr 10, 8:35 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG LEARY 33.47N 94.21W
04/10/2008 BOWIE TX LAW ENFORCEMENT
TREES DOWN. DAMAGE TO A HOME AND BARN. TRUCKS TURNED OVER
BETWEEN LEARY AND HOOKS.
&&
MBERRYLocal storm report, Apr 10, 9:04 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG TYLER 32.33N 95.30W
04/10/2008 SMITH TX LAW ENFORCEMENT
TYLER PD REPORTS SEVERAL TREES DOWN ACROSS THE CITY.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:42 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 14 hr |
| Apr 10, 6:12 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 63 min |
| Apr 10, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 47 min |
| Apr 10, 8:44 AM CDT | Tornado Warning | SHV | Miller | 31 min |
| Apr 10, 9:09 AM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 36 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.